Topic: John 1st chemo

Hi again,

Well John had his 1st chemo on Tues the 9th. It lasted about 4 hours. He's getting Gemzar and Cisplatin.
Of course they gave him anti nausea drugs IV first.

That day was ok except for a burning along his vein until they diluted it more. We went home and everything was fine until morning.

He woke up with pretty bad abdominal pain and some nausea. Day 3 was worse, had to give him compazine for the nausea so he slept on and off all day. He was extremely tired. More pain than usual so we doubled up on his pain meds.
Today the nausea is lessening as well as the pain but he's still fatigued.

I'm not looking forward to the next session as the side effects will be worse each session.

Thank God my Dr. took me off work due to depression so I can be here for him.

Well i'll close for now. Next session on the 23rd. I'll keep posting as long as possible.

Best wishes for all,
Charlene

Re: John 1st chemo

Charlene,

I am sorry to hear that John had a bad reaction to the chemo.  I wonder if your oncologist would consider using carboplatin instead of cisplatin, as it tends to be better tolerated.  The nausea is something that my Dad suffered from alot, we tried different anti emetics until we found one that worked for him.  Initially we tried metraclopamide however my Dad found that cyclazine worked better for him. 

Glad to hear that you are able to be there for John, I  also took time off with depression during my Dad's illness, I don't know how anybody is supposed to cope with going to work in addition to caring for somebody fighting this horrid disease.

I am thinking of you both and hoping that John's fatigue and nausea will ease so that you can enjoy some time together without having to deal with these relentless symptoms.

take care, Jules